Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took steroid injections. Had lip numbness on having medrol. Does steroid affect our immune system?

I have been give a total of 4 steroid injections since July, my last injection was Oct 12, then I was given a medrol dose pack the following week and stopped taking them after 2 days due to numbness of the lips (took benadryl for the reaction). My question is how long does this steroid use decrease your immune system? My granddaughter got the flu last night and wondering if my chances of contacting it is greater (I was not around her yesterday) but there is a baby shower at their house today?
Asked On : Thu, 8 Nov 2012
Answers:  1 Views:  274
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thank you for the query. Steroid is used primarily for it's immunosuppresive or anti-inflammatory role. Now the question is, Does this immunosuppression can cause someone to get flu ? The answer is it might be "Yes". But that is not the doctor's concern. Medically significant immunosuppression may cause increase the incidence of secondary infection, cause activation of latent infections, mask acute infection (including fungal infections), prolong or exacerbate viral or parasitic infections, or limit response to vaccines. So, you don't need to be worried.
Answered: Fri, 9 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor